Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Inequalities for the Gamma function and estimates for the volume of sections of $B^n_p$


Authors: Jesús Bastero, Fernando Galve, Ana Peña and Miguel Romance
Journal: Proc. Amer. Math. Soc. 130 (2002), 183-192
MSC (2000): Primary 52A21, 33B15; Secondary 46B20
Published electronically: June 8, 2001
MathSciNet review: 1855637
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $B^n_p=\{(x_i)\in\mathbb{R}^n;\sum_1^n\vert x_i\vert^p\leq1\}$ and let $E$ be a $k$-dimensional subspace of $\mathbb{R}^n$. We prove that $\vert E\cap B^n_p\vert _k^{1/k}\geq \vert B^n_p\vert _n^{1/n}$, for $1\leq k\leq (n-1)/2$and $k=n-1$ whenever $1<p<2$. We also consider $0<p<1$ and other related cases. We obtain sharp inequalities involving Gamma function in order to get these results.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 52A21, 33B15, 46B20

Retrieve articles in all journals with MSC (2000): 52A21, 33B15, 46B20


Additional Information

Jesús Bastero
Affiliation: Departamento de Matemáticas, Facultad de Ciencias, Universidad de Zaragoza, 50009 Zaragoza, Spain
Email: bastero@posta.unizar.es

Fernando Galve
Affiliation: Departamento de Matemáticas, Facultad de Ciencias, Universidad de Zaragoza, 50009 Zaragoza, Spain
Email: two@maths.univ.edu.au

Ana Peña
Affiliation: Departamento de Matemáticas, Facultad de Ciencias, Universidad de Zaragoza, 50009 Zaragoza, Spain
Email: anap@posta.unizar.es

Miguel Romance
Affiliation: Departamento de Matemáticas, Facultad de Ciencias, Universidad de Zaragoza, 50009 Zaragoza, Spain
Email: mromance@posta.unizar.es

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06139-1
PII: S 0002-9939(01)06139-1
Keywords: Gamma function, inequalities, sections of convex bodies
Received by editor(s): May 31, 2000
Published electronically: June 8, 2001
Additional Notes: The first, the third and the fourth authors were supported in part by a DGES Grant (Spain).
The fourth author was also supported by an FPI Grant (Spain).
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2001 American Mathematical Society